Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 13, 2000, 5:29 PM EDT for Chenango County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2000, 5:29 PM EDT (21:29 UTC)
- Expired
- May 13, 2000, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Chenango County, NY
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 132132 FFWBGM NYC017-140030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 529 PM EDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CHENANGO COUNTY IN CENTRAL NEW YORK. * UNTIL 830 PM EDT. * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL OVER NORWICH...MOVING EAST AT 40 MPH. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN OVER BROOME AND SOUTHERN CORTLAND COUNTIES WILL MOVE INTO CHENANGO COUNTY AFTER 600 PM. THESE STORMS HAVE A HISTORY OF PRODUCING 1 INCH OF RAIN IN LESS THAN 1 HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. WALDSTREICHER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 13, 2:15 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 13, 2:15 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT SAT MAY 13 2000 DEW PTS ARE STARTING TO DROP IN BFD AND ROC SO IT WLD APPEAR THAT THE FNT IS NEAR THOSE LOCATIONS. WATCHING THE CONVECTION CAREFULLY NOW AS SKIES HAVE CLRD AND LOW LVL MOISTURE IS TRYING TO POOL AHD OF THE FNT. TRWS STILL SEEM RATHER WEAK. TIMING THE FNT WITH CRNTS AND MODELS WLD HAVE IT PRETTY MUCH CLR OF THE FCST AREA BY 00Z. PSBLTY OF SOME LINGERING SHWRS OVER THE ERN ZONES SO WILL KEEP CHANCE POPS IN THERE. VERY DRY AIR BHD THE FNT EVIDENCED BY THE SHARP CLRG ON THE SAT LOOP OVER OH AND SW ONTARIO. BELIEVE THE WINDS OVRNGT WILL BE LGT ENUF TO ALLOW THE VLYS TO DCPL. WITH ALL THE WET GROUND AND GREENERY WILL PUT SOME VLY FOG IN THE CNTRL ZONES. REMAINDER OF THE FCST DOMINATED BY A NWLY FLOW AS DECENT H5 TROF CARVES INTO THE GRT LAKES. CHILLY AIR FOR THE SEASON WILL BRING TEMPS BACK BLO NRML. WEAK SHRT WV ROTATING THRU THE TROF MAY TRIGGER A SHWR SUN NGT BUT WILL HOLD OFF FOR NOW AND AWAIT DVLPMTS. WRK ZONES GONE...FINALS SHRTLY. .BGM...NONE. MORFORD
In the hours before
Special weather statement, May 13, 4:44 PM EDT, 45 minutes before
NYZ023-024-025-017-018-036-037-009-045-044-055-056-046-057-062- PAZ048-040-044-047-043-039-038-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 444 PM EDT SAT MAY 13 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1000 PM EDT FOR THE FOLLOWING COUNTIES: SCHUYLER NY... CHEMUNG NY... TOMPKINS NY... CAYUGA NY... ONONDAGA NY... MADISON NY... ONEIDA NY... CHENANGO NY... CORTLAND NY... TIOGA NY... BROOME NY... OTSEGO NY... DELAWARE NY... SULLIVAN NY... PIKE PA... WAYNE PA... LACKAWANNA PA... LUZERNE PA... WYOMING PA... SUSQUEHANNA PA... BRADFORD PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:23 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 52 min |
| May 13, 3:32 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 73 min |
| May 13, 3:42 PM EDT | Tornado Warning | BGM | Madison, Oneida | 33 min |
| May 13, 4:28 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
| May 13, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 36 min |
| May 13, 4:46 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| May 13, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 63 min |
| May 13, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 48 min |
| May 13, 5:35 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| May 13, 5:41 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 64 min |
| May 13, 5:43 PM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.